My husband also had base of tongue cancer HPV
+ and he received Cisplatin as well as seven weeks of radiation . Because John’s cancer was at the higher stage, he had 70 grays of radiation. It was a harsh and tough treatment. John developed DVT after the second dose of Cisplatin and did not get the third dose. We were reassured that it would not impact the outcome as the Cisplatin acts as a radio-sensitizer. He never got a Tracy although he had a feeding tube. Did your husband have surgery? My understanding was that his cancer was in a location not easily reached. The doctor actually joked about having to break his jaw and cutting out his tongue. I didn’t find it very funny, needless to say. Instead of excessive saliva, he had the typical dry mouth that patients who have radiation get, together with loss of taste. So, I can’t really answer your question about that. I hope this is a bit helpful for you although I know I haven’t answered all your questions.
My husband’s cancer was base of tongue, but it was not in the oral tongue. It’s in the oropharynx.
She stood in the storm, and when the wind did not blow her way, she adjusted her sails... Elizabeth Edwards
Wife to John,dx 10/2012, BOT, HPV+, T3N2MO, RAD 70 gy,Cisplatinx2 , PEG in Dec 6, 2012, dx dvt in both legs after second chemo session, Apr 03/13 NED, July 2013 met to lungs, Phase 1 immunotherapy trial Jan 18/14 to July/14. Taxol/carboplatin July/14. Esophagus re-opened Oct 14. PEG out April 8, 2015. Phase 2 trial of Selinexor April to July 2015. At peace Jan 15, 2016.